David M. Simpson, MD
This content is PDF only. Please click on the PDF icon to access.
To the Editor: Primary muscle disease is not commonly associated with human immunodeficiency virus (HIV) infection. Anecdotal reports (1) have raised concern about an association between zidovudine therapy and the occurrence of myopathy; these reports have prompted some clinicians to halt this therapy when muscle weakness occurs. From our experience with this disorder, we believe that this approach may be unwarranted.
Since reporting our first case (2) of polymyositis associated with the acquired immunodeficiency syndrome (AIDS) in 1983, we (3) and other researchers (4, 5) have seen patients with myopathy as a distinct complication of HIV infection. Features of this
Simpson DM. Myopathy Associated with Human Immunodeficiency Virus (HIV) but not with Zidovudine. Ann Intern Med. 1988;109:842. doi: https://doi.org/10.7326/0003-4819-109-10-842
Download citation file:
Published: Ann Intern Med. 1988;109(10):842.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use